MAUDE Adverse Event Report: MARVAO MEDICAL NEXSITE HD STEP TIP; HEMODIALYSIS CATHETER

MARVAO MEDICAL NEXSITE HD STEP TIP; HEMODIALYSIS CATHETER
Model Number NEXHD1552801
Health Effect - Clinical Codes Fever (1858); Chills (2191)
Date of Event 04/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation because the device remains implanted; therefore an analysis of the complaint device could not be completed.A review of the manufacturing documentation confirmed that the lot met the specification requirements.The review found no deviations or non-conformances that would have contributed to the reported complaint.Taking into consideration the evaluation conducted and the details of the complaint, this investigation was assigned the most probable root cause of an anticipated procedural complication.A complaint with a most probable root cause classification of an anticipated procedural complication indicates that a device related root cause does not apply and the complaint is due to a known effect of the procedure.
 
Event or Problem Description
Study (b)(6): the nexsite device was successfully placed on (b)(6) 2017.At the patient's one month review, it was noted that a potential crbsi had occurred - the patient experienced fever and chills.Two sets of central bloods were negative.No action was taken with the study device and treatment for the event included vancomycin and tylenol.The event had resolved by (b)(6) 2017.
 
Event or Problem Description
Conclusion of the cec (clinical events committee) following adjudication of the adverse event: infection - no device relationship.Appears that this was not crbsi based on negative blood cultures before vancomycin.

Brand Name
NEXSITE HD STEP TIP
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MARVAO MEDICAL
innovation in business centre
gmit, dublin road
galway, H91 D CH9
EI  H91 DCH9
MDR Report Key6581040
Report Number3008110587-2017-00009
Device Sequence Number905782
Product Code MSD
UDI-Device Identifier05391525640020
UDI-Public(01)05391525640020(17)170401(10)43967
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K121933
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/01/2017
Device Model NumberNEXHD1552801
Device Catalogue NumberNEXHD1552801
Device Lot Number43967
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2017
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date05/22/2017
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEPARIN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight118